MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA20L1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a track ablation, after eleven ablation cycles on very big tumors had been performed, a plug of carbonized tissue, broader than the needle diameter was sticking at the antenna tip.It could not be seen by ct scan.The plug caused the bleeding while the needle was pulled back from the patient body.The bleeding needed to be stopped via catheter embolization.Embolization was successful but had a late complication of local abscess.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This report is based on information provided by the global complaint handling system.The product was not returned; however, a picture was provided by the customer for analysis.The product in the picture did not meet specification.The customer reported that a plug of carbonized tissue, broader than the needle diameter was sticking at the antenna tip.The investigation could not determine the root cause of the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7767973
Report Number3006451981-2018-00559
Device Sequence Number2049878
Product Code NEY
UDI-Device Identifier10884521189546
UDI-Public10884521189546
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Model NumberCA20L1
Device Catalogue NumberCA20L1
Device Lot NumberS7KG007LX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer08/08/2018
11/07/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date10/02/2018
11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR